Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

A stuck pill, any ideas or experience?

I took my pills last night, as always and it felt like on go stuck so I had a little more water and went to bed. Well by 12:30 my chest and throat was on fire and, it has gotten worse...hence it is now 5 AM. I have taken antacids, and drank 3 glasses of water, nothing is helping. UGH anyone else ever get this? and will it go away soon?

 
mmoleader

Asked by mmoleader at 5:03 AM on Jul. 17, 2009 in Health

Level 5 (60 Credits)
This question is closed.
Answers (4)
  • If it was a large or gel pill then it's possible the pill began to dissolve prematurely in your throat/mouth. This can happen if you take the pill with a warm or hot drink. You should take a quick drink of water before swallowing a pill to coat your throat for easy swallowing. If you feel like the pill is stuck in your throat, chew a few bites of bread followed by drinking lots of water.

    When pills get stuck in the esophagus, it can cause a burning sensation. Usually this is a result of not taking enough water when swallowing the pill. It can cause the esophageal lining to burn.
    zava_t

    Answer by zava_t at 5:26 AM on Jul. 17, 2009

  • I had a pill get stuck once, but it came up because of the coughing and carrying on (resulting in having to take my pill again, of course). I can't imagine that it didn't dissolve overnight. Are you sure that it didn't somehow scratch your esophagus? The only thing I can think to try is some warm liquid to see if it either soothes or dislodges whatever is there - after that call your doctor when they open this morning.
    PaceMyself

    Answer by PaceMyself at 5:09 AM on Jul. 17, 2009

  • What kind of pills are you taking? I don't know about you but my personal experience is that my stomach was damaged for taking too much.

    Anonymous

    Answer by Anonymous at 5:12 AM on Jul. 17, 2009

  • I would think the pill started to dissolve and irritated your throat....
    BJoan

    Answer by BJoan at 5:44 AM on Jul. 17, 2009